# SDR CA090710002

- Difficulty date: June 9, 2009
- Submitted: August 3, 2009
- Operation: General aviation
- Make and model: Cessna 172K
- Aircraft time: 8,617 hours
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160CTM
- System (JASC): 7430 · Ignition Switching
- Part: Ignition Switch
- Part number: C2925010105
- Condition: Worn
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) REF AD 93-05-06. THIS ACFT HAS AFFECTED SWITCH INSTALLED.  ACFT IS OUTSIDE OF S/N RANGE.  DUE TO AGING ACFT ISSUES, PARTS FROM OUTSIDE THE S/N RANGE ARE GETTING INTO OTHER ACFT.  THE LOGS INDICATE THAT, IN THE CLASSIC MANNER, THE AD IN QUESTION HAS "C/W". WHEN LOOKED AT,  REQUIRED DIODE WAS NOT INSTALLED ON STARTER SOLENOID AS IS MANDATORY.  WHEN SWITCH WAS LOOKED AT, WHITE WITNESS SEALANT WAS STILL IN SCREW SLOTS. THIS CAUSED  SWITCH TO BE OPENED UP.  INSIDE, THE CONTACTS WERE ALL BADLY WORN AND THERE WAS NO SIGN OF THE REQUIRED LUBRICANT.  REF CORRESPONDENSE TOOK PLACE WITH A PERSON AT MFG.  THEIR ATTITUDE IS THAT ALL OF THESE SWITCHES, REGARDLESS OF S/N, NEED TO BE SERVICED.  MY CONCERN IS THAT THIS A COMPONENT THAT CAN BE MOVED FROM ACFT TO ACFT AND WILL SIDESTEP THE PURPOSE OF THIS AD.  THERE IS NO WAY TO DETERMINE THE TTSN OF THE SWITCH.
